Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 288, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2000, 8:41 AM CDT for Parker County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2000, 8:41 AM CDT (13:41 UTC)
- Expired
- May 5, 2000, 9:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 051344 SVRFTW TXC367-051430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 841 AM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 AM CDT * AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF WEATHERFORD...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE WEATHERFORD...WILLOW PARK AND ALEDO. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEATHERFORD AROUND 855 AM ALEDO AROUND 915 AM DOPPLER RADAR DETECTED HAIL IN EXCESS OF ONE INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERHSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3291 9772 3281 9781 3256 9760 3278 9755
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:25 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 5, 6:25 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 625 AM CDT FRI MAY 5 2000 UPPER LOW OVER FORT SMITH THIS AM AND FORECAST TO MOVE DUE NORTH DURING THE NEXT 24-36 HOURS. THE AIRMASS REMAINS UNSTABLE AS INDICATED BY THE WAA CONVECTION NEAR TYLER THIS MORNING. OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAY/S MCS IN SOUTHEAST TEXAS WILL MOVE NORTH TODAY AND SHOULD BECOME THE FOCUS FOR CONVECTION LATE THIS AFTERNOON. CURRENT INDICATORS IS TSTRMS WILL BEGIN EAST OF THE REGION AND BUILD WEST INTO THE FORECAST AREA DUE PRIMARILY TO THE LIGHT FLOW ALOFT. SOME OF THE STORMS WILL BE SEVERE. ACTIVITY SHOULD END LATE TONIGHT OR EARLY SATURDAY MORNING. IT IS TOO HARD TO PICK REGION FOR GREATEST RISK OF CONVECTION AS TSTRMS WILL PRODUCE NEW OUTFLOW BOUNDARIES AFFECTING FURTHER CONVECTION...SO HAVE BROADBRUSHED POPS. IN EXTENDED PERIOD...LATEST MRF MODEL KEEPS NEXT CHANCE OF THUNDERSTORMS ON TUESDAY...NO CHANGES THERE. DFW 83/67/83/67 2420 ACT 85/68/87/68 2300 .FTW...CAUTION ON AREA LAKES THIS AFTERNOON WEST AND CENTRAL. 82 .AVIATION... PROB OF THE DAY WILL BE HOW TSTRMS AFFECT AIRPORTS. THIS MORNINGS TSTRMS MAY DEVELOP INTO METRO AIRPORTS BUT HAVE LEFT CHC OUT FOR INITIAL ISSUANCE. ACTIVITY WILL END LATER THIS AM. THEN MORE ARE EXPECTED LATE THIS AFTN AND EVE ALONG NORTHWARD MOVING OUTFLOW FROM FRIDAY/S MCS IN SE TEXAS. MODELS FORECAST LARGE COMPLEX MOVING SOUTH OF RED RIVER EARLY SAT AM AS WELL. 82
In the hours before
Special weather statement, May 5, 5:00 AM CDT, 3 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH SOLAR HEATING...ATMOSPHERIC CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. AN OUTFLOW BOUNDARY ACROSS CENTRAL TEXAS WILL LIFT NORTH THIS AFTERNOON AND EVENING...AND WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM. STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED AFTER 2 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 83
Special weather statement, May 5, 6:55 AM CDT, 1 hour 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED... NATIONAL WEATHER SERVICE FORT WORTH TX 655 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING MAINLY ALONG AND EAST OF A SHERMAN...CORSICANA...WACO LINE. THIS INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD LINE. THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE 35 MAY OCCUR AT ANY TIME THIS MORNING. THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. IN ADDITION...SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE BOUNDARIES THIS AFTERNOON AND EVENING. STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE SLIGHT RISK AREA BY MID TO LATE AFTERNOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 05
Special weather statement, May 5, 7:13 AM CDT, 1 hour 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED... NATIONAL WEATHER SERVICE FORT WORTH TX 713 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING MAINLY ALONG AND WEST OF A SHERMAN...CORSICANA...WACO LINE. THIS INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD LINE. THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE 35...MAY OCCUR AT ANY TIME THIS MORNING. THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. IN ADDITION...SOME CLEARING IS EXPECTED ACROSS THE REGION THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE BOUNDARIES THIS AFTERNOON AND EVENING. STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE SLIGHT RISK AREA BY MID TO LATE AFTERNOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 05
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| May 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 43 min |
| May 5, 10:40 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 5, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 48 min |
| May 5, 12:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 51 min |
| May 5, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 45 min |
| May 5, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 51 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 39 min |
| May 5, 6:41 PM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.